Kansas, 2009

Tornadoes and Hail in Kansas, August 2, 2009

August 2, 2009 · NWS DDC · 30 events in 5 counties and zones

An unusually strong supercell thunderstorm for early August moved slowly south and produced two tornadoes in southern Haskell and norther Seward counties. Fortunately the tornadoes were narrow and there was not much to impact in this part of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

An unusually strong supercell thunderstorm for early August moved slowly south and produced two tornadoes in southern Haskell and norther Seward counties. Fortunately the tornadoes were narrow and there was not much to impact in this part of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 2, 2:00 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Aug 2, 2:00 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
300 PM CDT SUN AUG 2 2009

.DISCUSSION...

DAYS 1-2...

THUNDERSTORM CHANCES THROUGHOUT THE PERIOD WILL BE THE MAIN
FORECAST CONCERN.

12Z UPPER AIR ANALYSIS CONTINUES TO SHOW NORTHWESTERLY FLOW OVER
THE PLAINS WITH A WEAK SHORTWAVE OVER MT. AT THE SFC, A TROUGH HAS
CONTINUED TO REDEVELOP OVER THE NORTHERN PLAINS TODAY, BRINGING
SOUTHERLY WINDS BACK TO THE CWA ALONG WITH WARMER TEMPS. MOISTURE
HAS ALSO RETURNED TO THE WESTERN PLAINS, WITH DEWPOINTS BACK UP
INTO THE MID 60S ACROSS MOST OF THE WESTERN HALF OF THE CWA. SHORT
FUSE COMPOSITE AND SPC MESOANALYSIS HAVE THE BEST CAPE VALUES IN
THE WESTERN CWA, AND CU HAS ALREADY STARTED TO FORM IN THAT AREA.
BUMPED UP POPS INTO THE LOW CHANCE CATEGORY IN OUR WESTERN TWO
TIERS OF COUNTIES. WITH GOOD INSTABILITY OF AROUND 2500 J/KG AS
WELL AS DECENT SHEAR, SOME LARGE HAIL AND DAMAGING WINDS ARE
DEFINITELY A POSSIBILITY. TONIGHT, THE SHORTWAVE OVER MT MOVES
ACROSS THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST. HOWEVER, IT
LOOKS LIKE THE PRIMARY DYNAMICS FROM THIS FEATURE WILL BE WELL TO
OUR NORTHEAST AND MODELS HAVE NEGATIVE UVV LATER TONIGHT. WILL
CONTINUE THE TREND OF QUICKLY TAPERING CONVECTIVE ACTIVITY AFTER 06Z.

THE NORTHWESTERLY FLOW ALOFT WILL CONTINUE INTO MONDAY AND
TUESDAY. THE SFC LOW AND SOUTHERLY WINDS WILL PUSH SLIGHTLY
EASTWARD, WITH THE BEST MOISTURE AND INSTABILITY MOVING MORE INTO
THE HYS AREA. GOING FORECAST HAS LOW POPS IN THAT AREA LATE MONDAY
AFTERNOON AND EVENING, AND SEE LITTLE REASON TO CHANGE THIS. THINK
THAT WARM MID LEVEL TEMPS WILL KEEP CONVECTIVE ACTIVITY FROM
BECOMING TOO WIDESPREAD. BY TUESDAY, MODELS START TO SHOW SOME
DIFFERENCES IN HOW THEY HANDLE THE NEXT FRONTAL PASSAGE. THE GFS
AND UKMET SLOW THE BOUNDARY DOWN EVEN FURTHER, WHILE THE NAM AND
HIGH-RES ECMWF STILL BRING IT DOWN INTO OUR NORTHERN CWA. SREF
ALSO BRINGS THE BOUNDARY INTO OUR FAR NORTH, SO WILL CONTINUE TO
KEEP THAT PATTERN FOR NOW, BUT WILL HAVE TO KEEP A CLOSE EYE FOR
FUTURE RUNS. WILL KEEP THE LOW POPS WE HAVE GOING FOR LATE TUESDAY
AFTERNOON.

AS FOR TEMPERATURES, THE HEAT UP WILL CONTINUE AS WE GET SOME
DOWNSLOPE AND PLENTY OF SUNSHINE. AGREE THAT MODELS ARE OVERDONE
FOR HIGHS. THE NAM 2 M TEMPS TRY AND SET UP TEMPS AROUND 110
TUESDAY AFTERNOON IN OUR FAR SOUTHEAST, AND ALTHOUGH WE WILL BE
HOT, IT WONT BE QUITE THAT MUCH. WILL CONTINUE TO KEEP HIGHS ON
MONDAY AROUND OR A COUPLE OF DEGREES ABOVE THE CENTURY MARK. HIGHS
ON TUESDAY WILL BE HIGHLY DEPENDANT ON THE EXACT POSITION OF THE
FRONT. FOR NOW, WILL CONTINUE WITH AROUND 103 OR 104 IN OUR FAR
SOUTH AHEAD OF THE FRONT, WITH UPPER 90S IN THE NORTH BEHIND THE
BOUNDARY. CONTINUED WITH LOWS MAINLY IN THE 60S FOR BOTH TONIGHT
AND MONDAY NIGHT AS WINDS SHOULD KEEP US PRETTY WELL MIXED.

DAYS 3-7...

IN GENERAL ALL THE MODELS THIS MORNING WERE IN FAIRLY GOOD AGREEMENT
KEEPING OUR UPPER LVL RIDGE AXIS ALONG OR JUST WEST OF THE ROCKIES
THROUGH MUCH OF THE WEEK AS AN UPPER LOW REMAINS NEARLY STATIONARY
OFF THE CALIFORNIA COAST NEAR 130W. OVER THE COURSE OF THE WORK WEEK
MULTIPLE UPPER LVL WAVES WILL BE MOVE OUT FROM THE BASE OF THIS LOW
AND THEN ROTATE AROUND OUR UPPER RIDGE INTO THE PLAINS. BY THURSDAY
NIGHT HOWEVER MODELS START TO DIVERGE ON SOLUTIONS AND THIS SEEMS TO
BE MAINLY DUE TO HOW THEY HANDLE THE UPPER LOW AS IT FINALLY BEGINS
TO MOVE E/NE. AT THIS TIME DO NOT HAVE A GOOD HANDLE ON WHICH MODEL
IS MORE CORRECT LATE IN THE FORECAST PERIOD BUT THE GFS AND ECMWF
SEEMS TO AGREE UPON WEAKENING OUR UPPER RIDGE AS IT SHIFTS EASTWARD
TOWARDS THE PLAINS.  AT THIS TIME TEMPERATURES WILL BE THE MAIN
CHALLENGE AND BASED ON 85H TEMP PROGGS IT APPEARS THE CURRENT
FORECAST LOOKS ON TRACK WITH HIGHS IN THE MID 90S TO AROUND 100
DEGREES EACH DAY. SOME DAYS A LITTLE WARMER THAN OTHER BASED ON WHERE
OUR FRONT WILL BE BUT CONFIDENCE IS THIS IS NOT HIGH ENOUGH TO MAKE
ANY SIGNIFICANT CHANGES.

AS FOR PCPN CHANCES...MODELS TODAY CONTINUE TO SHOW SOME VERY WARM
AIR IN THE MID LVLS MID TO LATE WEEK AS A SFC FRONT MEANDERS NORTH
AND SOUTH ACROSS KANSAS. THERE COULD EASILY BE A SLT CHC FOR STORMS
JUST ABOUT ANY DAY GIVEN A FRONT IN OR NEAR OUT CWA AND ANY WEAK
UPPER WAVE EMBEDDED IN THE NW FLOW MOVING ACROSS THE CNTL PLAINS.
AGREE WITH THE PREVIOUS SHIFT THAT THE N/NE CWA WILL HAVE THE BETTER
CHANCES MID TO LATE WEEK SO WILL RETAIN THE SMALL POPS CURRENTLY IN
THE GRIDS.
&&

.AVIATION...

FOR THE 18Z TAFS...BUFR SOUNDING SHOWING SOME MOISTURE OVER SW KS
BETWEEN
5-7KFT THIS AFTERNOON AND EARLY TONIGHT. WITH SOME MID LVL INSTAB
EXPECTED LATE TODAY COULD EASILY SEE SOME LATE DAY CU AND POSSIBLY
EVEN A THUNDERSTORM OR TWO EARLY IN THE EVENING. THE PROB FOR A
TSRA NEAR AT ANY TAF SITE APPEARS TO BE LESS THAN 20 PERCENT SO
WILL NOT INCLUDE MENTION OF THUNDER IN THE TAFS THIS AFTERNOON.

GUSTY SW WINDS IS EXPECTED TO SUBSIDE AFTER SUNSET AND BACK A BIT
MORE TO THE SOUTH OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  67 101  68 102 /  10  10  10  20
GCK  66 101  66 101 /  20  10   0  20
EHA  66 101  67 101 /  30  10   0  20
LBL  67 102  67 102 /  30  10   0  20
HYS  66 101  68  98 /  10  20  20  20
P28  66 102  71 104 /  10  10  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/18/18
Hazardous weather outlook, Aug 2, 4:18 AM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
518 AM CDT SUN AUG 2 2009

KSZ030-031-044>046-064>066-077>081-087>090-031030-
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-
EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
518 AM CDT SUN AUG 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT CONDITIONS ARE EXPECTED THIS WEEK WITH HIGH TEMPERATURES
AROUND OR ABOVE 100 DEGREES ALMOST EVERY DAY THROUGH THE END OF
THIS WEEK. A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF
SOUTHWEST KANSAS WHICH MAY PROVIDE A LITTLE RELIEF FROM THE HEAT
ACROSS CENTRAL KS...ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-061>063-074>076-084>086-031030-
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS-
SEWARD-
518 AM CDT SUN AUG 2 2009 /418 AM MDT SUN AUG 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND
WEST OF A LINE FROM ROUGHLY SCOTT CITY TO ULYSSES TO ROLLA. A
SEVERE THUNDERSTORM IS POSSIBLE GIVEN THE MODERATE INSTABILITY AND
ADEQUATE DEEP LAYER WIND SHEAR PROVIDING STORM ORGANIZATION. THE
STRONGEST STORM WILL BE CAPABLE OF HALF DOLLAR SIZE HAIL AND
DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HOT CONDITIONS ARE EXPECTED THIS WEEK WITH HIGH TEMPERATURES
AROUND OR ABOVE 100 DEGREES ALMOST EVERY DAY THROUGH THE END OF
THIS WEEK. A WEAK FRONTAL BOUNDARY WILL BE IN THE VICINITY OF
SOUTHWEST KANSAS WHICH MAY PROVIDE A LITTLE RELIEF FROM THE HEAT
ACROSS CENTRAL KS...ALONG WITH A SLIGHT CHANCE FOR THUNDERSTORMS
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD BE ALERT TO ISOLATED SEVERE THUNDERSTORMS
ANYTIME AFTER 5 PM CDT THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

UMSCHEID

In the hours before

Special weather statement, Aug 2, 4:39 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
539 PM CDT SUN AUG 2 2009

KSZ063-076-077-022345-
FINNEY-GRAY-HASKELL-
539 PM CDT SUN AUG 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...SOUTHERN
FINNEY AND WESTERN GRAY COUNTIES...

AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYMELL...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHEASTERN HASKELL...SOUTHERN FINNEY AND WESTERN GRAY
COUNTIES...INCLUDING THE CITY OF PLYMELL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3796 10059 3759 10059 3769 10096 3787 10096
TIME...MOT...LOC 2239Z 270DEG 11KT 3778 10084

JOHNSON

The radar

The Dodge City radar (KDDC), 80 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

17 hail, 9 thunderstorm wind, 3 tornado, 1 heavy rain. Local standard time, as filed.

Hail, Haskell

When
August 2, 5:30 PM CST
Where
Haskell County, 14.33 mi NW of Tice
Measured
1 in hail
Reported by
Public
Coordinates
37.690, -100.870

Hail, Haskell

When
August 2, 5:35 PM CST to 5:45 PM CST
Where
Haskell County, 10.62 mi NNW of Tice
Measured
1.75 in hail
Reported by
Public
Coordinates
37.660, -100.800

The hail was mostly smaller than golf balls and it lasted for 10 minutes.

Hail, Haskell

When
August 2, 5:59 PM CST
Where
Haskell County, 4.96 mi NNE of Sublette Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.550, -100.810

Hail, Haskell

When
August 2, 6:15 PM CST
Where
Haskell County, 10.62 mi NNW of Tice
Measured
0.75 in hail
Reported by
Public
Coordinates
37.660, -100.800

Heavy Rain, Haskell

When
August 2, 6:15 PM CST to 7:15 PM CST
Where
Haskell County, 7.78 mi NNW of Sublette
Reported by
Trained Spotter
Coordinates
37.590, -100.880

Rainfall of 3.00 was observed in one hour.

Hail, Haskell

When
August 2, 6:30 PM CST
Where
Haskell County, 6.43 mi NNW of Tice
Measured
1 in hail
Reported by
Public
Coordinates
37.600, -100.780

Thunderstorm Wind, Haskell

When
August 2, 6:30 PM CST
Where
Haskell County, 6.53 mi NW of Tice
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.590, -100.800

The wind was estimated to be from 60 to 70 mph. There was also half inch diameter hail and 3/4 of a inch of rain.

Hail, Haskell

When
August 2, 6:41 PM CST
Where
Haskell County, 6.53 mi NW of Tice
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.590, -100.800

Hail, Haskell

When
August 2, 6:54 PM CST
Where
Haskell County, 3.62 mi NNW of Sublette
Measured
1.75 in hail
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
37.530, -100.870

Windows were broken out of the house.

Hail, Haskell

When
August 2, 6:54 PM CST
Where
Haskell County, 7.78 mi NNW of Sublette
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.590, -100.880

Hail, Ness

When
August 2, 7:15 PM CST
Where
Ness County, 1.38 mi S of Ness City
Measured
0.75 in hail
Reported by
Public
Coordinates
38.430, -99.900

The hail was accompanied by 60 mph winds.

Thunderstorm Wind, Ness

When
August 2, 7:15 PM CST
Where
Ness County, 1.38 mi S of Ness City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.430, -99.900

There was also pea to penny sized hail.

Hail, Ness

When
August 2, 7:16 PM CST
Where
Ness County, 8.78 mi SW of Bazine
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.350, -99.780

The hail was accompanied by 70 mph winds.

Thunderstorm Wind, Ness

When
August 2, 7:16 PM CST
Where
Ness County, 8.78 mi SW of Bazine
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.350, -99.780

There was also dime to nickel sized hail.

Thunderstorm Wind, Haskell

When
August 2, 7:30 PM CST
Where
Haskell County, 3.83 mi SSW of Sublette
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.430, -100.880

There was also pea sized hail.

Tornado, Haskell

When
August 2, 7:40 PM CST to 7:44 PM CST
Where
Haskell County, 1.75 mi SE of Satanta to 2.72 mi SE of Satanta
Rating
EF0
Path length
1 mi
Path width
40 yd
Reported by
Emergency Manager
Coordinates
37.411, -100.959

This was a narrow tornado that moved across a corn field but did minimal damage to the crop.

Tornado, Haskell

When
August 2, 7:50 PM CST to 7:53 PM CST
Where
Haskell County, 2.21 mi S of Satanta to 2.96 mi S of Satanta
Rating
EF1
Path length
0.82 mi
Path width
40 yd
Continued into
Seward, Ks (DDC)
Property damage
$65,000
Reported by
Emergency Manager
Coordinates
37.398, -100.978

This narrow tornado damaged a pivot irrigation sprinkler and corn. It moved into Seward county at 853 PM CDT.

Hail, Ness

When
August 2, 7:50 PM CST
Where
Ness County, 13.36 mi SSW of Bazine
Measured
1 in hail
Reported by
Public
Coordinates
38.270, -99.770

The hail was accompanied by 60 mph winds.

Thunderstorm Wind, Ness

When
August 2, 7:50 PM CST
Where
Ness County, 13.36 mi SSW of Bazine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.270, -99.770

There was also quarter sized hail.

Tornado, Seward

When
August 2, 7:53 PM CST to 8:00 PM CST
Where
Seward County, 19.75 mi NW of Kismet to 17.43 mi NW of Kismet
Rating
EF1
Path length
2.68 mi
Path width
75 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.388, -100.971

This narrow tornado moved out of Haskell county at 853 PM. It damaged two small grain bins and caused some roof damage to a home. Also, corn was destroyed as the vortex moved through the fields.

Thunderstorm Wind, Hodgeman

When
August 2, 8:02 PM CST
Where
Hodgeman County, 1.48 mi NNE of Hanston
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
38.140, -99.710

Three to four inch diameter tree branches were broken.

Thunderstorm Wind, Hodgeman

When
August 2, 8:20 PM CST
Where
Hodgeman County, 4.18 mi S of Hanston
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.060, -99.710

Three inch diameter tree branches were broken. There was also a lot of dust picked up and that reduced visibilities.

Hail, Seward

When
August 2, 8:27 PM CST
Where
Seward County, 1.49 mi NNE of (Lbl)liberal Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
37.070, -100.960

The hail was mostly pea sized with just a few golf ball sized.

Hail, Seward

When
August 2, 8:34 PM CST
Where
Seward County, 0.88 mi NW of Liberal
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.040, -100.940

Hail, Seward

When
August 2, 8:40 PM CST
Where
Seward County, 0.88 mi NW of Liberal
Measured
0.75 in hail
Reported by
Public
Coordinates
37.040, -100.940

Thunderstorm Wind, Seward

When
August 2, 8:55 PM CST
Where
Seward County, (Lbl)liberal Arpt
Measured
60 kt (69 mph) measured gust
Reported by
AWOS
Coordinates
37.050, -100.970

Hail, Seward

When
August 2, 8:57 PM CST
Where
Seward County, 0.88 mi NW of Liberal
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.040, -100.940

The hail was nickel to quarter sized.

Hail, Hodgeman

When
August 2, 9:15 PM CST
Where
Hodgeman County, 5.28 mi SE of Jetmore Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
37.920, -99.820

Hail, Ford

When
August 2, 9:21 PM CST
Where
Ford County, 0.69 mi N of Bellefont
Measured
1 in hail
Reported by
Public
Coordinates
37.880, -99.650

Thunderstorm Wind, Ford

When
August 2, 9:48 PM CST
Where
Ford County, 2.82 mi ENE of Windthorst
Measured
74 kt (85 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
37.780, -99.580

The high winds ripped part of the roof off a house and some of the flashing underneath.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2009Every state in 2009This day in weather historyThe tornado archive for Kansas, 2009Warnings in Kansas, August 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195267, 195269, 195270, 195272, 195292, 195273, 195286, 195274, 195278, 195281, 195275, 195287, 195276, 195288, 195289, 176764, 176767, 195279, 195290, 176771, 195293, 195294, 195282, 195280, 195283, 195291, 195284, 195298, 195296, 195297.